MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS
Catalog Number ES-04706
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg kinked when swg insertion into ars, dilator tip was found blunt during use on the patient.They changed to a new one." there was no medical intervention required.The patient's current condition is reported as "fine".Associated mdr includes:3006425876-2024-01084.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit containing multiple components.No obvious signs of use were observed.Visual analysis revealed that the dilator tip was uneven and slightly frayed.Microscopic examination confirmed the damage.Visual analysis also revealed kinking on the guide wire.The dilator length from the hub to the distal tip measured 99mm, which is within the specification limits of 95.2mm-108mm per the dilator product drawing.The dilator inner diameter at the distal tip measured 0.9398mm, which is within the specification limits of 0.09144mm-0.09652mm per the dilator extrusion product drawing.The outer diameter of the distal tip measured 1.33mm, which is within the specification limits of 1.27mm-1.37mm per the dilator product drawing.The tip inner diameter and outer diameter measurements indicates that the dilator is not blunt.The returned guide wire was inserted through the dilator tip.No resistance was encountered at the tip.The guide wire was able to pass.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".R & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user during an attempted insertion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was uneven and frayed.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report that the defect occurred during use and the appearance of the damage to the tip, the root cause appears consistent with damage due to undue force when inserting the dilator over the guide wire; however, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg kinked when swg insertion into ars, dilator tip was found blunt during use on the patient.They changed to a new one." there was no medical intervention required.The patient's current condition is reported as "fine".Associated mdr includes: 3006425876-2024-01084.

Brand Name
ARROW CVC SET: 14 GA X 6IN (16 CM)
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20641724
Report Number3006425876-2024-01137
Device Sequence Number15309239
Product Code DQY
UDI-Device Identifier00801902108418
UDI-Public(01)00801902108418(11)230815(17)280731(10)71F23H0798(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04706
Device Lot Number71F23H0798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown